Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Delusional


  • Please log in to reply
3 replies to this topic

#1 concerned

concerned

    Member

  • Members
  • PipPip
  • 19 posts

Posted 28 January 2013 - 02:22 PM

My husband has had Parkinson's for 14 years. He is on 25/250 Sinement 4 times daily, 1/2 Mirapex 4 times daily, Azilet once a day and Sinement CR at bedtime.
He has had problems with Hallucinations but lately he has been more delusional. The hallucinations are better but the delusions have inceased.
Is this caused from Parkinson's or from the medication that he takes? We just saw his movement disorder neurologist but the delusions weren't
as noticeable then so it wasn't really mentioned.
.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,651 posts
  • LocationUniversity of Florida

Posted 28 January 2013 - 09:09 PM

This is a combination of Parkinson's and also Parkinson's medications.

Many people will slowly taper off the dopamine agonist (mirapex) and also use sinemet 25/100 tablets instead of 25/250 tablets. The goal is to use the right dose of sinemet given at the right frequency to get him on with minimal side effects. Sometimes this is 2 tablets every 2 hours, sometimes 2 1/2 tablets every 3 hours; etc. The dosages and intervals must be changed for each patient. 25/100 is easier to titrate to an exact dose than 25/250. You may discuss with your docs.

After the above if still hallucinating we generally seroquel or clozaril.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 concerned

concerned

    Member

  • Members
  • PipPip
  • 19 posts

Posted 28 January 2013 - 11:11 PM

Will this help the delusions too if we change up the sinemet? Also will he have more of a risk to get dyskinesia by taking sinemet more often even if we reduce the dosage.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,651 posts
  • LocationUniversity of Florida

Posted 29 January 2013 - 03:41 PM

It is likely to help by employing some or all of the principles above but please do it under the guidance of a physician. Lower sinemet dosages even if taken more frequently in general lead to less dyskinesia.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users